MAUDE Adverse Event Report: ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Catalog Number 1012532-60
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Mechanical Jam (2983); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.The lot history record and exception reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other similar incidents from this lot.The absolute pro was advanced on a.018¿ guidewire.It should be noted the absolute pro vascular self-expanding stent system instructions for use (ifu), states: one 0.035" (0.89 mm) diameter guide wire.The deviation of the ifu appears to have contributed to the reported difficulties.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to deviation of the instructions for use and subsequent circumstances of the procedure as it is likely that during advancement use of the undersized.018¿ guide wire in conjunction with interaction with the heavily tortuous and moderately calcified anatomy resulted in bending the device such that it prevented the shaft lumens from moving freely; thus resulting in the reported thumbwheel mechanical jam and the reported activation/deployment failure.Interaction with the heavily tortuous and moderately calcified anatomy resulted in the reported difficult to remove.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the external iliac artery with moderate calcification and heavy tortuosity.The 10x60mm absolute vascular pro self expanding stent system (sess) was advanced to the target lesion using the crossover approach on a.018 guide wire.During stent deployment the thumbwheel became stuck after 1 click and the stent was only able to be partially deployed.A.014 guide wire was advanced in an attempt to straighten the very tortuous anatomy; however, the thumbwheel remained jammed.The introducer sheath was pushed forward to collapse the deployed stent and the sess with the stent was removed from the anatomy.In the physician's opinion, the thumbwheel became stuck due to patient's very tortuous anatomy.Another absolute pro stent was used to complete the procedure.There was no adverse patient effect and no clinically significant delay reported in the procedure.No additional information was provided.

Brand Name
ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19068160
Report Number2024168-2024-04442
Device Sequence Number12468869
Product Code NIP
UDI-Device Identifier08717648175855
UDI-Public(01)08717648175855(17)251031(10)2113061
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue Number1012532-60
Device Lot Number2113061
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/19/2024
Initial Report FDA Received Date04/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.014 GUIDEWIRE; .018 GUIDEWIRE; 6X45MM INTRODUCER SHEATH
Patient SexMale
Patient Weight120 KG